Towards dispersion relations for tapered core dielectric elliptical fibers

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

The paper presents an analytical investigation of the electromagnetic wave propagation in a tapered core dielectric elliptical step-index fiber. Implementing Maxwell's equations in elliptical coordinates, field components are deduced that essentially incorporate Mathieu and the modified Mathieu functions. Finally, the characteristic dispersion equations are developed for even and odd modes supported by the fiber.

Original languageEnglish
Pages (from-to)340-344
Number of pages5
JournalOptik
Volume118
Issue number7
DOIs
Publication statusPublished - 6 Jul 2007
Externally publishedYes

Fingerprint

Electromagnetic wave propagation
Mathieu function
fibers
Fibers
Maxwell equations
Maxwell equation
wave propagation
electromagnetic radiation

Keywords

  • EM wave propagation
  • Optical fibers

ASJC Scopus subject areas

  • Atomic and Molecular Physics, and Optics

Cite this

Towards dispersion relations for tapered core dielectric elliptical fibers. / Choudhury, Pankaj Kumar; Kumar, Deepak.

In: Optik, Vol. 118, No. 7, 06.07.2007, p. 340-344.

Research output: Contribution to journalArticle

@article{81967083db464ac1ad31d9623b35f563,
title = "Towards dispersion relations for tapered core dielectric elliptical fibers",
abstract = "The paper presents an analytical investigation of the electromagnetic wave propagation in a tapered core dielectric elliptical step-index fiber. Implementing Maxwell's equations in elliptical coordinates, field components are deduced that essentially incorporate Mathieu and the modified Mathieu functions. Finally, the characteristic dispersion equations are developed for even and odd modes supported by the fiber.",
keywords = "EM wave propagation, Optical fibers",
author = "Choudhury, {Pankaj Kumar} and Deepak Kumar",
year = "2007",
month = "7",
day = "6",
doi = "10.1016/j.ijleo.2006.04.001",
language = "English",
volume = "118",
pages = "340--344",
journal = "Optik",
issn = "0030-4026",
publisher = "Urban und Fischer Verlag Jena",
number = "7",

}

TY - JOUR

T1 - Towards dispersion relations for tapered core dielectric elliptical fibers

AU - Choudhury, Pankaj Kumar

AU - Kumar, Deepak

PY - 2007/7/6

Y1 - 2007/7/6

N2 - The paper presents an analytical investigation of the electromagnetic wave propagation in a tapered core dielectric elliptical step-index fiber. Implementing Maxwell's equations in elliptical coordinates, field components are deduced that essentially incorporate Mathieu and the modified Mathieu functions. Finally, the characteristic dispersion equations are developed for even and odd modes supported by the fiber.

AB - The paper presents an analytical investigation of the electromagnetic wave propagation in a tapered core dielectric elliptical step-index fiber. Implementing Maxwell's equations in elliptical coordinates, field components are deduced that essentially incorporate Mathieu and the modified Mathieu functions. Finally, the characteristic dispersion equations are developed for even and odd modes supported by the fiber.

KW - EM wave propagation

KW - Optical fibers

UR - http://www.scopus.com/inward/record.url?scp=34249781124&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=34249781124&partnerID=8YFLogxK

U2 - 10.1016/j.ijleo.2006.04.001

DO - 10.1016/j.ijleo.2006.04.001

M3 - Article

VL - 118

SP - 340

EP - 344

JO - Optik

JF - Optik

SN - 0030-4026

IS - 7

ER -